Hi All, Iam new in this forum... lets come directly to the Question. :) I was a Hyperthyroidism patient but now Iam in Hypothyroidism with TSH level Above 500. but there are certain things I want know like being in hyperthyrodisim i was a smoker but I smoked 1 or 2 cigrates daily but sometym number increases to (1 or 2 times I smoked 5-7), thn All of sudden I quit smoking (1-2cgrates in 7-12 days) and I changed my eating habits to some heavy foods like fast food nd all dat... now my question is there any relation between quitting the smoking nd transforming from being in hyperthyrodisim to hypothyroidism? Iam on Thyroxine Sodium 100mcg (fasting)... nd I gained 10kgs in 2mnths & Iam 26.
"CONCLUSIONS: The risk of having overt autoimmune hypothyroidism diagnosed is more than 6-fold increased the first 2 years after cessation of smoking. Clearly, smoking cessation is vital to prevent death and severe disease. However, awareness of hypothyroidism should be high in people who have recently quit smoking, and virtually any complaint should lead to thyroid function testing."
- Smoking cessation is followed by a sharp but transient rise in the incidence of overt autoimmune hypothyroidism - a population-based, case-control study. Clin Endocrinol (Oxf). 2012 Nov;77(5):764-72.
Free T3 and Free T4 are better tests than total T3 and total T4. The total tests tell the total amount of thyroid hormone in your blood. However, much of that total hormone is chemically bound and unavailable to cells. The free tests tell what is available. Next time around, perhaps he'd order the frees.
However, both your TT3 and TT4 are well below range. So, you are obviously very hypo.
How long ago were those tests? Were you still on carbimazole at the time the blood was drawn? How long have you been on 100 mcg? Have you noticed any improvement in symptoms yet?
Tests are around 5 dayz old, dr. suggested me for not taking the carbamizole about two months ago & due to new job my diet has been changed nd I stopped smoking as I told u before... iam taking the thyroxine frm past 4 dayz nd yes I think there are imprvments in my voice nd there are sm visible improvmnts in my thyroid gland too like decrease in swelling of neck nd all & iam not suffering from constipation now. :)
It takes time for thyroxine to build up in your blood, and it's 4-6 weeks before it's reached its full potential in your blood. You will probably notice changes along the way. Your doctor should retest in 4-6 weeks from when you started meds. Be sure he keeps adjusting your meds until all your symptoms are relieved.
You might also ask your doctor at the time of your retest to test you for the markers for Hashimoto's thyroiditis. They are TPOab (thyroid peroxidase antibody) and TGab (thyroglobulin antibody). Most thyroid disease is autoimmune in nature. It's helpful to determine the cause.
Hi, Recently i got my blood test done the result were normal range e.g.
TSH 3.77 (0.30 - 5.5) Last Month it was Above 500
FT3 2.90 (1.70 - 4.2)
FT4 1.37 (0.70 - 1.80)
Iam on 200mcg of thyroxine. having almost 0 symptoms of body cramps, back pain, hoarse voice, weight gain. infact i lost 5kgs in this month..
These results are after 7 Weeks of being on Thyroxine 100-150 nd 200mcg.
Now iam loosing my hair like never before went to dermatologist, (I told her all about my medication iam using right now) she prescribed me Minioxdil 5% and some multi vitamins. is it wise to use these kind things. because somewhere i read that don't use Minioxdil while you are taking thyroxine.. ??
In that case, I find your FT4 level a bit concerning. It's already at 61% of range (about 50% is the guideline). Since the 200 mcg dose won't reach its full potential for 4-6 weeks, your FT4 could be quite high by then. I think increasing from 150 to 200 is probably a little too fast. I'm not a doctor, of course, and more figures into dosage than just lab results, but my inclination would have been to hold steady with 150 mcg and see what FT3 and TSH do in a few weeks.
Your FT3 is still a little low at 48% of range, but that's apt to come up some more as conversion ramps up.
Your symptoms seem to be going away nicely, except that you are losing more hair. Keep in mind that hair loss is reactive, and it can reflect more what happened to you weeks or even months ago than what's going on today. Your hair loss could just be temporary while your hormones are all rebalancing.
What was your doctor's rationale for the increase from 150 to 200?
My dr. Told me that results are fine we just have to make them stable.. he asked me to take 200mcg nd suggested to retest after the approx. 2 weeks to see the results otherwise he'll cut down the dose to 150mcg.
Two weeks isn't sufficient time for the 200 mcg dose to stabilize. Typically, increases are made in 12.5-25 mcg increments (smaller as you get closer to optimum), you wait 4-6 weeks, retest and re-evaluate symptoms. Then, another small change is made, if necessary. There's no way your levels are going to stabilize if he keeps giving you big 50 mcg increases and then taking them away. Do you feel your doctor knows much about thyroid?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.